MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during a cataract surgery with an intraocular lens (iol) implantation, a "line in the optic zone" was observed.The iol was replaced in the same procedure with no reported harm to the patient.
 
Additional Manufacturer Narrative
The product was returned for analysis and damage was observed to the iol.Additional observations were as follows: iol returned positioned correctly in the iol case.Solution is dried on the iol.Marks are observed over the optic.The optic edge is nicked/chipped.The product investigation could not identify a root cause for the reported complaint ¿a line in the optic zone¿.The product was subject to handling and the reported damage was highlighted post implantation.The returned iol shows evidence of handling by the customer due to the presence of solution dried on the returned iol.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed damage would not meet our current release criteria.The reported complaint is lacking in relevant information such as associated products used to complete a thorough investigation.Based on these investigation findings, we are unable to verify if the iol contributed to the event.All product and batch history records are quality reviewed prior to product release.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
MDR Report Key11476887
Report Number9612169-2021-00054
Device Sequence Number3281022
Product Code HQL
UDI-Device Identifier00380652555913
UDI-Public00380652555913
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.255
Device Lot Number21282857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2021
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date05/17/2021
Patient Sequence Number1